Steroid use and Duchenne muscular dystrophy

Published Date
17/02/2009
Author
Reason Digital
Category
Research

The Muscular Dystrophy Campaign has received a number of calls from parents concerned about the possible side effects from steroid use and Duchenne muscular dystrophy.

Professor Francesco Muntoni has advised parents and anyone concerned about possible side effects from steroid use and Duchenne muscular dystrophy to discuss their concerns directly with their consultant or their family doctor. He said,

Although ulcers are very rare, they are a recognised side-effect of steroids. So my advice is always to mention to your consultant or GP that your child is on steroids, if he is unwell.

The Muscular Dystrophy Campaign has produced a factsheet covering the use of steroids for boys with Duchenne muscular dystrophy: Steroids and Duchenne muscular dystrophy – some questions and answers.

We will continue to review and update our literature on steroid use to ensure that we provide accurate, up to date information to patients, parents and carers.

Keep in touch